MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-56F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
As reported: "revision right total hip.Surgeon stated patient has hip pain.Surgeon states patient cobalt level is 30.Possible metalosis." spoke to rep, a shell, mdm metal liner, adm/ mdm poly insert, and ceramic head were revised.Rep provided explant pictures, confirmed there are no allegations against the revised poly insert and ceramic head, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Report being submitted to correct due date of supplemental.It was incorrectly submitted as due on (b)(6) 2020 but was actually due on (b)(6) 2021.It was incorrect on the previous supplemental report.
 
Event or Problem Description
As reported: "revision right total hip.Surgeon stated patient has hip pain.Surgeon states patient cobalt level is 30.Possible metalosis.".Spoke to rep, a shell, mdm metal liner, adm/ mdm poly insert, and ceramic head were revised.Rep provided explant pictures, confirmed there are no allegations against the revised poly insert and ceramic head, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event an event regarding abnormal ion levels involving an mdm liner and a trident shell.Medical review confirmed malposition of the trident ii shell.Method & results product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: there is some biological material noted on the device and some black debris noted also.There is some evidence of bone ingrowth on the outer surface of the shell clinician review: a review of the provided medical information by a clinical consultant indicated: the oblique or intended lateral x-ray has no clear projection of the lateral cup plane, so exact measurement of cup anteversion is not possible, but it is quite evident that the cup in this projection is in an impingement position with the neck of the stem.This would be consistent with excessive anteversion of the cup shell.Explants confirm rim damage to the mdm metal insert, although this rim damage is only incompletely visible due to the projection of the photograph.Some moderate black staining by metallosis is also evident.The cup shell has solid bone ingrowth fixation while the tritanium shell, pe insert and ceramic head show no obvious issues.Conclusion of assessment cup malposition in excessive anteversion has caused impingement between stem neck and mdm cup bearing rim to contribute to pain with elevated systemic cobalt to require revision surgery with cup exchange within 1½-year post implantation.Does the review identify any procedural related factors that contributed to the event? cup malposition in excessive anteversion does the review identify any patient related factors that contributed to the event? none evident does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Product history review: review of the device history records indicate 18 devices were manufactured and accepted into final stock on 13 dec 2018 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review indicates that cup malposition in excessive anteversion has caused impingement between stem neck and mdm cup bearing rim to contribute to pain with elevated systemic cobalt to require revision surgery with cup exchange within 1½-year post implantation.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10640542
Report Number0002249697-2020-02058
Device Sequence Number3321792
Product Code LPH
UDI-Device Identifier07613327344004
UDI-Public07613327344004
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number702-04-56F
Device Catalogue Number702-04-56F
Device Lot Number69252301A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer09/11/2020
01/07/2021
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date01/07/2021
01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight77